Alert archive / Michigan / Gale Warnings in 2018
Gale Warning 14, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Oct 14, 2018, 10:17 PM EDT. It took effect at Oct 15, 2018, 12:00 PM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2018, 10:17 PM EDT (02:17 UTC)
- In effect from
- Oct 15, 2018, 12:00 PM EDT
- Expired
- Oct 15, 2018, 10:37 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
264 WHUS73 KAPX 150217 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1017 PM EDT Sun Oct 14 2018 LHZ346>348-151030- /O.NEW.KAPX.GL.W.0014.181015T1600Z-181016T1200Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1017 PM EDT Sun Oct 14 2018 ...GALE WARNING IN EFFECT FROM NOON MONDAY TO 8 AM EDT TUESDAY... The National Weather Service in Gaylord has issued A Gale Warning...which is in effect from noon Monday to 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345-349-LMZ323-341-342-344>346-LSZ321-322-151030- /O.NEW.KAPX.SC.Y.0060.181015T1100Z-181016T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1017 PM EDT Sun Oct 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 8 AM EDT TUESDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 7 AM Monday to 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
6 follow-up statements
006 WHUS73 KAPX 150642 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 242 AM EDT Mon Oct 15 2018 LHZ346>348-151445- /O.CON.KAPX.GL.W.0014.181015T1600Z-181016T1200Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 242 AM EDT Mon Oct 15 2018 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 AM EDT TUESDAY... A Gale Warning remains in effect from noon today to 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345-349-LMZ323-341-342-344>346-LSZ321-322-151445- /O.CON.KAPX.SC.Y.0060.181015T1100Z-181016T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 242 AM EDT Mon Oct 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 8 AM EDT TUESDAY... A Small Craft Advisory remains in effect from 7 AM this morning to 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
761 WHUS73 KAPX 151457 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1057 AM EDT Mon Oct 15 2018 LHZ346>348-152300- /O.CON.KAPX.GL.W.0014.181015T1600Z-181016T1200Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1057 AM EDT Mon Oct 15 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A Gale Warning remains in effect until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345-349-LMZ323-341-342-344>346-LSZ321-322-152300- /O.CON.KAPX.SC.Y.0060.000000T0000Z-181016T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1057 AM EDT Mon Oct 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A Small Craft Advisory remains in effect until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
541 WHUS73 KAPX 151715 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 115 PM EDT Mon Oct 15 2018 LHZ345-LMZ323-342-344-345-160115- /O.UPG.KAPX.SC.Y.0060.000000T0000Z-181016T1200Z/ /O.EXB.KAPX.GL.W.0014.000000T0000Z-181016T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- 115 PM EDT Mon Oct 15 2018 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Gaylord has issued A Gale Warning...which is in effect until 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ346>348-160115- /O.CON.KAPX.GL.W.0014.000000T0000Z-181016T1200Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 115 PM EDT Mon Oct 15 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A Gale Warning remains in effect until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ349-LMZ341-346-LSZ321-322-160115- /O.CON.KAPX.SC.Y.0060.000000T0000Z-181016T1200Z/ Sturgeon Pt to Alabaster MI- Seul Choix Point to 5NM West of Mackinac Bridge- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 115 PM EDT Mon Oct 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A Small Craft Advisory remains in effect until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
018 WHUS73 KAPX 152008 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 408 PM EDT Mon Oct 15 2018 LHZ346>348-160415- /O.CON.KAPX.GL.W.0014.000000T0000Z-181016T1200Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 408 PM EDT Mon Oct 15 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A Gale Warning remains in effect until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345-LMZ323-342-344-345-160000- /O.CON.KAPX.GL.W.0014.000000T0000Z-181016T0000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- 408 PM EDT Mon Oct 15 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A Gale Warning remains in effect until 8 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LMZ341-346-160415- /O.EXT.KAPX.SC.Y.0060.000000T0000Z-181017T1000Z/ Seul Choix Point to 5NM West of Mackinac Bridge- Manistee to Point Betsie MI- 408 PM EDT Mon Oct 15 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THE Small Craft Advisory IS NOW IN EFFECT until 6 AM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LSZ321-322-160415- /O.EXT.KAPX.SC.Y.0060.000000T0000Z-181017T1000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 408 PM EDT Mon Oct 15 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THE Small Craft Advisory IS NOW IN EFFECT until 6 AM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ349-160415- /O.EXT.KAPX.SC.Y.0060.000000T0000Z-181017T1000Z/ Sturgeon Pt to Alabaster MI- 408 PM EDT Mon Oct 15 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THE Small Craft Advisory IS NOW IN EFFECT until 6 AM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
501 WHUS73 KAPX 152338 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 738 PM EDT Mon Oct 15 2018 LMZ323-342-344-345-160745- /O.CAN.KAPX.GL.W.0014.000000T0000Z-181016T0000Z/ /O.EXA.KAPX.SC.Y.0060.000000T0000Z-181017T1000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- 738 PM EDT Mon Oct 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 6 AM EDT Wednesday. The Gale Warning has been cancelled. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-160745- /O.CAN.KAPX.GL.W.0014.000000T0000Z-181016T0000Z/ /O.EXA.KAPX.SC.Y.0060.000000T0000Z-181017T1000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 738 PM EDT Mon Oct 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 6 AM EDT Wednesday. The Gale Warning has been cancelled. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ346>348-160745- /O.CON.KAPX.GL.W.0014.000000T0000Z-181016T1200Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 738 PM EDT Mon Oct 15 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A Gale Warning remains in effect until 8 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LMZ341-346-160745- /O.CON.KAPX.SC.Y.0060.000000T0000Z-181017T1000Z/ Seul Choix Point to 5NM West of Mackinac Bridge- Manistee to Point Betsie MI- 738 PM EDT Mon Oct 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... A Small Craft Advisory remains in effect until 6 AM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LSZ321-322-160745- /O.CON.KAPX.SC.Y.0060.000000T0000Z-181017T1000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 738 PM EDT Mon Oct 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... A Small Craft Advisory remains in effect until 6 AM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ349-160745- /O.CON.KAPX.SC.Y.0060.000000T0000Z-181017T1000Z/ Sturgeon Pt to Alabaster MI- 738 PM EDT Mon Oct 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... A Small Craft Advisory remains in effect until 6 AM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
151 WHUS73 KAPX 160237 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1037 PM EDT Mon Oct 15 2018 LHZ346>348-161045- /O.CAN.KAPX.GL.W.0014.000000T0000Z-181016T1200Z/ /O.EXA.KAPX.SC.Y.0060.000000T0000Z-181017T1000Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1037 PM EDT Mon Oct 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 6 AM EDT Wednesday. The Gale Warning has been cancelled. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ323-341-342-344>346-161045- /O.CON.KAPX.SC.Y.0060.000000T0000Z-181017T1000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1037 PM EDT Mon Oct 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... A Small Craft Advisory remains in effect until 6 AM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LSZ321-322-161045- /O.CON.KAPX.SC.Y.0060.000000T0000Z-181017T1000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1037 PM EDT Mon Oct 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... A Small Craft Advisory remains in effect until 6 AM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-349-161045- /O.CON.KAPX.SC.Y.0060.000000T0000Z-181017T1000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-Sturgeon Pt to Alabaster MI- 1037 PM EDT Mon Oct 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... A Small Craft Advisory remains in effect until 6 AM EDT Wednesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Oct 14, 9:08 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Oct 14, 9:08 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 908 PM EDT Sun Oct 14 2018 .UPDATE... Issued at 907 PM EDT Sun Oct 14 2018 Light precip has expanded into eastern upper MI and the Straits region. This is mostly rain, and with the I-75 corridor still hovering around 40f, it will take time to turn them over to snow. However, Newberry is already 35f and is reporting snow (though with the vsby still at 7SM, that p-type report may not be accurate). Regardless, western Chip/Mack Cos will mix with/turn over to snow much faster than places further east. This process is already underway in parts of ne WI and central upper MI, with a couple of 1.0-1.5" snow reports in WI. Snowfall amounts tonight in western Chip/Mack Cos (w of I-75) have boosted to 1-2" in spots. No other major changes, with precip gradually becoming more extensive over northern MI with time tonight. && .NEAR TERM...(Through Tonight) Issued at 352 PM EDT Sun Oct 14 2018 ...Rainfall Spreads Into Region Tonight... High Impact Weather Potential: Minimal. Some rain/snow mix late tonight and possible light snow accumulation. Pattern Synopsis/Forecast: Composite analysis reveals a well defined closed upper low near the North Dakota/Minnesota border and upper jet streak stretching from the central Plains into the northern Great Lakes. Weakening surface low is over SE Ontario with a front draped across northern Lake Huron and the tip of the mitt, then back through eastern/southern Wisconsin and continuing into the plains. Quiet weather for this CWA through the day with just some cloud issues, especially north. Active weather remains further to our west and southwest along and behind the front, although some rainfall is finally pivoting up into northern Michigan. Closed upper level low will dip into the western Great Lakes tonight and cross northern Michigan on Sunday. Secondary surface low is expected to spin-up across northern Michigan later tonight along a tightening thermal gradient...as stronger dynamics/height falls press in from the west. Primary Forecast Concerns: Some light snow accumulations in eastern upper Michigan overnight. Closed low forcing/upper level height falls and increasing f-gen along a tightening thermal gradient will bring and expanding area of precipitation out of the Midwest and up through Michigan through the course of the night, with the highest precip chances coming overnight. Colder air is poised just to our N/NW, and will get pulled down into the region overnight into Monday. This will likely produce some rain-snow mix in a few locations of northern lower MI toward morning, and a complete changeover in parts of the eastern U.P. where some light snow accumulations (< 1 inch) are likely. Roads remain relatively warm so I'm not to concerned about travel issues Monday morning. That said, with temps dipping down close to freezing in the eastern U.P. Monday morning, overnight shift will want to keep an eye on things. && .SHORT TERM...(Monday through Wednesday) Issued at 352 PM EDT Sun Oct 14 2018 ...Showery and gusty at times... High Impact Weather Potential...Minimal, but a few low end gale force gusts are possible on northern Lakes Huron and Michigan late Monday and Tuesday morning. Pattern Synopsis/Forecast...A deep shortwave trough will rotate across northern Michigan on Monday, with a secondary stream of vorticity passing by just to our south. Much colder air aloft will accompany this troughing, setting the stage for lake effect processes developing by afternoon. Weak ridging at the surface and aloft will briefly slide across northern Michigan Monday night, then low pressure passing by just south of Hudson Bay will drag a trailing cold front through the area on Tuesday. This will usher in another blast of colder air Tuesday night into Wednesday with additional lake effect showers, followed by stronger ridging arriving late Wednesday. Primary Forecast Concerns...Precip chances and wind gusts through the period. Most widespread precipitation on Monday will occur during the morning hours as the shortwave swings through. By midday, we will rapidly transition to a lake effect setup as 850mb temps fall to around -7C across northern Michigan. Plenty of lake-induced instability will be the result with inversion heights initially as high as ~10 kft. Winds will be brisk out of the W to WNW, with areas east of Grand/Little Traverse Bays as well as Chippewa County seeing the most shower activity. Inversion heights gradually lower through the rest of the day and first half of the night as weak ridging slides into the area. This will cause the lake effect showers to diminish quickly Monday night, especially as winds back to the SW. Most of Monday's shower activity will be in the form of rain, but a few interior higher elevations may see some wet snowflakes mix in during the colder morning and evening hours. Drier air will be present aloft early Tuesday as a broad area of high pressure stretches out over the Ohio Valley, with weak ridging extending into northern Michigan. As the morning progresses, however, upstream troughing will dive into the Upper Great Lakes with more favorable moisture. This troughing may spread some showers into the area from north to south, especially as a cold front drops through midday. This will usher in another shot of colder air aloft to drive more lake effect showers heading into late Tuesday night and Wednesday. Some of this activity may take the form of some wet snow Tuesday night through Wed morning, but nothing impactful expected. Pressure gradient over northern Michigan will remain a tad robust through the period as system after system marches through the region, which will lead to gusty daytime conditions. Will have to monitor potential for a few low end gale force gusts on northern Lake Huron late Monday afternoon-early evening and perhaps down towards Saginaw Bay and over northern Lake Michigan Tuesday morning. If these manifest, they'd occur over a rather brief period of time and would be pretty isolated. .LONG TERM...(Wednesday night through Sunday) Issued at 352 PM EDT Sun Oct 14 2018 High Impact Weather Potential...Minimal. Wednesday's lake effect showers should taper off quickly overnight as strong surface high slides through the Ohio Valley. This will bring more pronounced ridging at the surface and aloft into our neck of the woods for Thursday, with a bit of a warm up and perhaps a good deal of sunshine. Deep troughing in the mid/upper levels returns on Friday, driving another cold front through northern Michigan late in the day. As a result, looks like another period of lake effect rain/snow showers for next weekend as more cold air plunges into the region. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 758 PM EDT Sun Oct 14 2018 Rain expanding into the region with MVFR/IFR cigs. Rain has already pushed into eastern upper and far northern lower MI, thanks to low pressure ne of ANJ. This will continue to expand into northern MI. A rain/snow mix is possible for a period, mainly at PLN. Cigs will decrease to MVFR at all sites, except IFR at PLN. Some gradual improvement is expected on Monday afternoon. Light north breezes tonight will back to the nw and w, while becoming gustier on Monday. && .MARINE... Issued at 352 PM EDT Sun Oct 14 2018 Low pressure will develop over lower Michigan tonight and track into Canada Monday. Gustier northwest winds develop through the day Monday and persist through Tuesday and small craft advisories will be needed for all nearshore areas through that time. A few gusts to gale force are also possible over northern and central Lake Huron late Monday afternoon/evening and Tuesday morning. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JZ NEAR TERM...BA SHORT TERM...MK LONG TERM...MK AVIATION...JZ MARINE...BA
Hazardous weather outlook, Oct 14, 3:59 PM EDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 359 PM EDT Sun Oct 14 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-151000- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 359 PM EDT Sun Oct 14 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Tonight. A slushy accumulation of snow is possible across parts of eastern upper Michigan late tonight into Monday morning, and may lead to slick travel for the morning commute. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A slushy accumulation of snow is possible across parts of eastern upper Michigan Monday morning, and may lead to slick travel for the morning commute. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 10:17 PM EDT | Small Craft Advisory | APX | 9 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.